Duke Mathematical Journal

A Burns-Epstein invariant for ACHE 4-manifolds

Olivier Biquard and Marc Herzlich

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We define a renormalized characteristic class for Einstein asymptotically complex hyperbolic (ACHE) manifolds of dimension 4: for any such manifold, the polynomial in the curvature associated to the characteristic class χ−3τ is shown to converge. This extends a work of Burns and Epstein in the Kähler-Einstein case

We also define a new global invariant for any compact 3-dimensional strictly pseudoconvex Cauchy-Riemann (CR) manifold by a renormalization procedure of the η-invariant of a sequence of metrics that approximate the CR structure.

Finally, we get a formula relating the renormalized characteristic class to the topological number χ−3τ and the invariant of the CR structure arising at infinity.

Article information

Source
Duke Math. J. Volume 126, Number 1 (2005), 53-100.

Dates
First available: 15 December 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1103136475

Mathematical Reviews number (MathSciNet)
MR2110628

Digital Object Identifier
doi:10.1215/S0012-7094-04-12612-0

Zentralblatt MATH identifier
1074.53037

Subjects
Primary: 53C55: Hermitian and Kählerian manifolds [See also 32Cxx] 58J37: Perturbations; asymptotics 58J60: Relations with special manifold structures (Riemannian, Finsler, etc.)
Secondary: 32V15: CR manifolds as boundaries of domains 58J28: Eta-invariants, Chern-Simons invariants

Citation

Biquard, Olivier; Herzlich, Marc. A Burns-Epstein invariant for ACHE 4-manifolds. Duke Mathematical Journal 126 (2005), no. 1, 53--100. doi:10.1215/S0012-7094-04-12612-0. http://projecteuclid.org/euclid.dmj/1103136475.


Export citation

References

  • M. T. Anderson, $L\sp 2$ curvature and volume renormalization of AHE metrics on 4-manifolds, Math. Res. Lett. 8 (2001), 171--188.
  • M. F. Atiyah, V. K. Patodi, and I. M. Singer, Spectral asymmetry and Riemannian geometry, III, Math. Proc. Cambridge Philos. Soc. 79 (1976), 71--99.
  • A. L. Besse, Einstein Manifolds, Ergeb. Math. Grenzgeb. (3) 10, Springer, Berlin, 1987.
  • O. Biquard, Métriques d'Einstein asymptotiquement symétriques, Astérisque 265, Soc. Math. France, Montrouge, 2000.
  • --------, Autodual Einstein versus Kähler-Einstein, preprint.
  • J. S. Bland, Contact geometry and CR structures on $S\sp 3$, Acta Math. 172 (1994), 1--49.
  • J.-P. Bourguignon and H. B. Lawson Jr., Stability and isolation phenomena for Yang-Mills fields, Comm. Math. Phys. 79 (1981), 189--230.
  • D. M. Burns Jr. and C. L. Epstein, A global invariant for three-dimensional CR-manifolds, Invent. Math. 92 (1988), 333--348.
  • --. --. --. --., Characteristic numbers of bounded domains, Acta Math. 164 (1990), 29--71.
  • D. M. J. Calderbank and M. A. Singer, Einstein metrics and complex singularities, Invent. Math. 156 (2004), 405--443.
  • D. Catlin, ``Extension of CR structures'' in Several Complex Variables and Complex Geometry, Part 3 (Santa Cruz, Calif., 1989), Proc. Sympos. Pure Math. 52, Amer. Math. Soc., Providence, 1991, 27--34.
  • J. H. Chêng and J. M. Lee, The Burns-Epstein invariant and deformation of CR structures, Duke Math. J. 60 (1990), 221--254.
  • S. Y. Cheng and S. T. Yau, On the existence of a complete Kähler metric on noncompact complex manifolds and the regularity of Fefferman's equation, Comm. Pure Appl. Math. 33 (1980), 507--544.
  • S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219--271.; Erratum, Acta Math. 150 (1983), 297. ;
  • E. Delay and M. Herzlich, Ricci curvature in the neighborhood of rank-one symmetric spaces, J. Geom. Anal. 11 (2001), 573--588.
  • C. L. Epstein, CR-structures on three-dimensional circle bundles, Invent. Math. 109 (1992), 351--403.
  • C. L. Epstein, R. B. Melrose, and G. A. Mendoza, Resolvant of the Laplacian on strictly pseudoconvex domains, Acta Math. 167 (1991), 1--106.
  • C. L. Fefferman, Monge-Ampère equations, the Bergman kernel, and geometry of pseudoconvex domains, Ann. of Math. (2) 103 (1976), 395--416.; Correction, Ann. of Math. (2) 104 (1976), 393--394. ;
  • C. Fefferman and C. R. Graham, ``Conformal invariants'' in Élie Cartan et les mathématiques d'aujourd'hui (Lyon, 1984), Astérisque 1985, numéro hors série, Soc. Math. France, Montrouge, 1985, 95--116.
  • P. Gauduchon, Variétés riemanniennes autoduales (d'après C. H. Taubes et al.), Astérisque 216 (1993), 151--186., Séminaire Bourbaki 1992/93, no. 767.
  • M. Herzlich, A remark on renormalized volume and Euler characteristic for ACHE $4$-manifolds, preprint.
  • N. J. Hitchin, Einstein metrics and the eta-invariant, Boll. Un. Mat. Ital. B (7) 11 (1997), suppl., 95--105.
  • M. Kuranishi, ``PDEs associated to the CR embedding theorem'' in Analysis and Geometry in Several Complex Variables (Katata, Japan, 1997), Trends Math., Birkhäuser, Boston, 1999, 129--157.
  • J. M. Lee and R. Melrose, Boundary behaviour of the complex Monge-Ampère equation, Acta Math. 148 (1982), 159--192.
  • L. Lempert, On three-dimensional Cauchy-Riemann manifolds, J. Amer. Math. Soc. 5 (1992), 923--969.
  • Y. Rollin, Rigidité d'Einstein du plan hyperbolique complexe, C. R. Math. Acad. Sci. Paris 334 (2002), 671--676.
  • --. --. --. --., Rigidité d'Einstein du plan hyperbolique complexe, J. Reine Angew. Math. 567 (2004), 175--213.